Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 20, 2016, 8:08 PM CDT for Kimble County, Mason County, Menard County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2016, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 20, 2016, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Kimble County, TX, Mason County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 117 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 8:21 PM CDT | HAIL 1.75 | London, TX | GOLFBALL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
077
WUUS54 KSJT 210108
SVRSJT
TXC267-319-327-210200-
/O.NEW.KSJT.SV.W.0052.160421T0108Z-160421T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
808 PM CDT WED APR 20 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MENARD COUNTY IN WEST CENTRAL TEXAS...
SOUTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 900 PM CDT
* AT 808 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONDON...OR
17 MILES SOUTHEAST OF MENARD...MOVING SOUTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LONDON AROUND 825 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE THE
INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...US-
377 NEAR THE KIMBLE-MENARD COUNTY LINE...THE INTERSECTION OF US-
377 AND RANCH ROAD 385 AND THE INTERSECTION OF RANCH ROAD 1773 AND
RANCH ROAD 1221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3075 9970 3079 9955 3059 9927 3048 9968
TIME...MOT...LOC 0108Z 333DEG 13KT 3071 9963
HAIL...1.50IN
WIND...60MPH
$$
JOHNSON2 follow-up statements
197
WWUS54 KSJT 210127
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT WED APR 20 2016
TXC327-210137-
/O.CAN.KSJT.SV.W.0052.000000T0000Z-160421T0200Z/
MENARD TX-
827 PM CDT WED APR 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MENARD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3071 9968 3071 9950 3056 9938 3048 9968
TIME...MOT...LOC 0127Z 333DEG 13KT 3065 9959
$$
TXC267-319-210200-
/O.CON.KSJT.SV.W.0052.000000T0000Z-160421T0200Z/
MASON TX-KIMBLE TX-
827 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHWESTERN MASON AND NORTHEASTERN KIMBLE COUNTIES...
AT 827 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LONDON...OR 15
MILES NORTHEAST OF JUNCTION...MOVING SOUTHEAST AT 15 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN MASON AND NORTHEASTERN KIMBLE COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: THE INTERSECTION OF US-377 AND RANCH ROAD 385
AND THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3071 9968 3071 9950 3056 9938 3048 9968
TIME...MOT...LOC 0127Z 333DEG 13KT 3065 9959
HAIL...1.75IN
WIND...60MPH
$$
JOHNSON418
WWUS54 KSJT 210139
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
839 PM CDT WED APR 20 2016
TXC267-319-210200-
/O.CON.KSJT.SV.W.0052.000000T0000Z-160421T0200Z/
MASON TX-KIMBLE TX-
839 PM CDT WED APR 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN MASON AND NORTHEASTERN KIMBLE COUNTIES...
AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONDON...OR 13
MILES NORTHEAST OF JUNCTION...MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF US-
377 AND RANCH ROAD 385 AND THE INTERSECTION OF RANCH ROAD 385 AND
RANCH ROAD 1871.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3065 9964 3067 9949 3055 9942 3049 9963
3049 9965
TIME...MOT...LOC 0139Z 337DEG 17KT 3059 9957
HAIL...1.75IN
WIND...60MPH
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:34 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 20, 6:34 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 634 PM CDT WED APR 20 2016 .AVIATION... /00Z TAFS/ MVFR ceilings have persist across the Big Country, with scattered cumuliform clouds across the remainder of the CWA. A few showers and thunderstorms will be possible over the next few hours south of KSJT and KBBD, but are not expected to directly affect the terminal. Farther north, isolated thunderstorms southeast of KLBB will move slowly southeast, but we continue to watch convection developing over the Panhandle. This area of showers and thunderstorms is expected to move into the area late tonight and early Thursday. Thunder was included at several TAF sites for a few hours as this system moves through. Otherwise, expect MVFR ceilings developing by late evening, eventually deteriorating to IFR across much of the area. Ceilings will improve by late morning, with clouds eventually scattering after 18z. && .PREV DISCUSSION... /issued 354 PM CDT WED APR 20 2016/ SHORT TERM... (Tonight and Thursday) Isolated convection is developing across the western Concho Valley late this afternoon. This activity is developing south of a weak differential heating boundary. Additional showers and thunderstorms are expected to develop through early evening, mainly south of a San Angelo to Brownwood line. A few of the storms may become severe, owing to a moderately unstable airmass and sufficient deep layer shear. The main hazards with any of the storms this evening will be large hail and damaging winds. For the overnight period, another thunderstorm complex is expected to develop across the Texas Panhandle later this evening and move southeast across the area late tonight and early Thursday morning. This system may pose a large hail and damaging wind threat for areas north and east of a Sweetwater to Coleman line. Showers and thunderstorms will linger across southern portions of the CWA Thursday morning, with additional development across far southeast sections during the afternoon hours. Maintaining likely POPs north tonight, with chance POPs for Thursday. Lows tonight will be mainly in the lower 60s, with highs Thursday in the mid and upper 70s. LONG TERM... (Thursday Night through Friday Night) Going with mainly a dry forecast through late this week as weak surface high pressure settles over the area. Temperatures will be close to normal. Highs will be in the upper 70s to lower 80s, with lows in the 50s. (Saturday through Sunday) There will be another chance of rain this weekend along with mild temperatures. Another upper level shortwave will move across Texas Saturday night and Sunday. Also at the surface, a dryline will move to near the western part of West Central Texas. Scattered showers and thunderstorms will develop Saturday night and Sunday, with the best coverage across the eastern half of the area. Also, a few storms are possible Saturday afternoon across the northern Edwards Plateau. Highs will be mainly in the upper 70s to lower 80s. (Sunday Night through Wednesday) Going with a dry forecast through early next week and then a slight chance of rain by middle of next week. Also, warmer temperatures for next week. Aloft, will see zonal flow with little forcing and a low level thermal ridge will be in place(850 MB temps 20-24 DEG C) for Monday. As a result, expect dry weather with very warm temperatures. Highs will be in the upper 80s to lower 90s. Another upper level short wave will move by Tuesday night and Wednesday, along with a dryline moving east across out area. Isolated thunderstorms are possible Tuesday afternoon through Wednesday. Warm temperatures will continue Tuesday and Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 57 75 51 78 / 60 50 5 0 San Angelo 62 76 52 80 / 30 40 10 0 Junction 62 79 55 79 / 30 40 20 5 && .SJT Watches/Warnings/Advisories... None. && Johnson
Hazardous weather outlook, Apr 20, 3:09 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 309 PM CDT WED APR 20 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 309 PM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF A SAN ANGELO TO BROWNWOOD LINE THIS AFTERNOON AND EARLY THIS EVENING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY AND THE NORTHEAST PORTION OF THE HEARTLAND TONIGHT. THE MAIN THREAT WILL BE AFTER MIDNIGHT...AS A THUNDERSTORM COMPLEX MOVES SOUTHEAST FROM THE TEXAS PANHANDLE. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THURSDAY...MAINLY ALONG AND SOUTH OF A SONORA TO MASON LINE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESARY LATE TONIGHT. 24
In the hours before
Local storm report, Apr 20, 4:48 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
448 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 7 SSE MERTZON 31.17N 100.78W
04/20/2016 E2.00 INCH IRION TX STORM CHASER
&&
EVENT NUMBER SJT1600061
PMLocal storm report, Apr 20, 7:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
750 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 12 SE MENARD 30.79N 99.64W
04/20/2016 E1.00 INCH MENARD TX PUBLIC
QUARTER SIZED HAIL
&&
EVENT NUMBER SJT1600062
CWLocal storm report, Apr 20, 7:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
759 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 10 NW LONDON 30.78N 99.70W
04/20/2016 E1.75 INCH MENARD TX PUBLIC
GOLFBALL SIZE HAIL
&&
EVENT NUMBER SJT1600063
CWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 44 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| Apr 21, 12:33 AM CDT | Special Weather Statement | SJT | Fisher | 42 min |
| Apr 21, 12:50 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 40 min |
| Apr 21, 12:59 AM CDT | Special Weather Statement | SJT | Fisher | 31 min |
| Apr 21, 1:25 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Apr 21, 1:34 AM CDT | Special Weather Statement | SJT | Jones | 41 min |
| Apr 21, 1:45 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Apr 21, 1:54 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 66 min |
| Apr 21, 2:26 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 64 min |
| Apr 21, 3:14 AM CDT | Special Weather Statement | SJT | Nolan | 46 min |
| Apr 21, 3:28 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 47 min |
| Apr 21, 3:53 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 67 min |
| Apr 21, 4:44 AM CDT | Severe Thunderstorm Warning | SJT | Runnels | 46 min |
| Apr 21, 5:34 AM CDT | Special Weather Statement | SJT | Concho | 26 min |
| Apr 21, 6:06 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, McCulloch | 114 min |
| Apr 21, 7:14 AM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 2 hr |
| Apr 21, 11:07 AM CDT | Areal Flood Advisory | SJT | Brown | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.